Alert archive / Louisiana / Wind Advisories in 2023

Wind Advisory 1, NWS Lake Charles, LA

January 2, 20238 parishes in Louisiana; 4 counties in Texas

NWS Lake Charles, LA issued this wind advisory at Jan 2, 2023, 6:54 AM CST for 8 parishes in Louisiana; 4 counties in Texas. It took effect at Jan 2, 2023, 11:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2023, 6:54 AM CST (12:54 UTC)
In effect from
Jan 2, 2023, 11:00 AM CST
Expired
Jan 2, 2023, 9:00 PM CST
In force
10 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 53 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2023-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2023-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1630 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted.

054 
WWUS74 KLCH 021254
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
654 AM CST Mon Jan 2 2023

LAZ027-028-030>032-041>044-052>055-073-074-TXZ215-216-261-262-
030100-
/O.NEW.KLCH.WI.Y.0001.230102T1700Z-230103T0300Z/
/O.CON.KLCH.FG.Y.0001.000000T0000Z-230102T1600Z/
Vernon-Rapides-Beauregard-Allen-Evangeline-Calcasieu-
Jefferson Davis-Acadia-Lafayette-Vermilion-Iberia-St. Mary-
Lower St. Martin-West Cameron-East Cameron-Jefferson-Orange-
Southern Jasper-Southern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, 
Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, 
Church Point, Richard, Lafayette, Abbeville, Intracoastal City, 
Meaux, Forked Island, Kaplan, New Iberia, Morgan City, 
Burns Point, Centerville, Franklin, Patterson, Berwick, 
Bayou Vista, Stephensville, Johnson Bayou, Hackberry, Grand Lake,
Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, 
Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, 
Bridge City, Gist, Buna, Evadale, and Deweyville
654 AM CST Mon Jan 2 2023

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CST
THIS EVENING...

* WHAT...For the Dense Fog Advisory, visibility one quarter to one
  half mile in dense fog. For the Wind Advisory, south winds 15 
  to 20 mph with gusts up to 30 mph is expected.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana and southeast Texas.

* WHEN...For the Dense Fog Advisory, until 10 AM CST this 
  morning. For the Wind Advisory, from 11 AM this morning to 9 
  PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Hazardous driving conditions due to low visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

TXZ180-201-259-260-030100-
/O.NEW.KLCH.WI.Y.0001.230102T1700Z-230103T0300Z/
Tyler-Hardin-Northern Jasper-Northern Newton-
Including the cities of Town Bluff, Fred, Hillister, Ivanhoe, 
Spurger, Warren, Woodville, Lumberton, Silsbee, Holly Springs, 
Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, 
Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, 
and Call
654 AM CST Mon Jan 2 2023

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CST
THIS EVENING...

* WHAT...South winds 10 to 20 mph with gusts up to 30 mph 
  expected.

* WHERE...Tyler, Hardin, Northern Jasper and Northern Newton 
  Counties.

* WHEN...From 11 AM this morning to 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

LAZ029-033-045-021600-
/O.CON.KLCH.FG.Y.0001.000000T0000Z-230102T1600Z/
Avoyelles-St. Landry-Upper St. Martin-
Including the cities of Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Lawtell, Opelousas, Eunice, Breaux Bridge, 
Cade, and St. Martinville
654 AM CST Mon Jan 2 2023

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...In Louisiana, Vernon, Rapides, Avoyelles, Beauregard, 
  Allen, Evangeline and St. Landry Parishes. In Texas, Southern 
  Jasper and Southern Newton Counties.

* WHEN...Until 10 AM CST Monday.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
2 follow-up statements
716 
WWUS74 KLCH 021441
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
841 AM CST Mon Jan 2 2023

LAZ027-028-030>032-041>044-052>055-073-074-TXZ215-216-261-262-
030100-
/O.CAN.KLCH.FG.Y.0001.000000T0000Z-230102T1600Z/
/O.CON.KLCH.WI.Y.0001.230102T1700Z-230103T0300Z/
Vernon-Rapides-Beauregard-Allen-Evangeline-Calcasieu-
Jefferson Davis-Acadia-Lafayette-Vermilion-Iberia-St. Mary-
Lower St. Martin-West Cameron-East Cameron-Jefferson-Orange-
Southern Jasper-Southern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, 
Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, 
Church Point, Richard, Lafayette, Abbeville, Intracoastal City, 
Meaux, Forked Island, Kaplan, New Iberia, Morgan City, 
Burns Point, Centerville, Franklin, Patterson, Berwick, 
Bayou Vista, Stephensville, Johnson Bayou, Hackberry, Grand Lake,
Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, 
Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, 
Bridge City, Gist, Buna, Evadale, and Deweyville
841 AM CST Mon Jan 2 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...
...DENSE FOG ADVISORY IS CANCELLED...

* WHAT...South winds 15 to 20 mph with gusts up to 30 mph 
  expected.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana and southeast Texas.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

LAZ029-033-045-021545-
/O.CAN.KLCH.FG.Y.0001.000000T0000Z-230102T1600Z/
Avoyelles-St. Landry-Upper St. Martin-
Including the cities of Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Lawtell, Opelousas, Eunice, Breaux Bridge, 
Cade, and St. Martinville
841 AM CST Mon Jan 2 2023

...DENSE FOG ADVISORY IS CANCELLED...

Dense fog has vastly improved across the area, therefore the
advisory will be cancelled early. 

$$

TXZ180-201-259-260-030100-
/O.CON.KLCH.WI.Y.0001.230102T1700Z-230103T0300Z/
Tyler-Hardin-Northern Jasper-Northern Newton-
Including the cities of Town Bluff, Fred, Hillister, Ivanhoe, 
Spurger, Warren, Woodville, Lumberton, Silsbee, Holly Springs, 
Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, 
Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, 
and Call
841 AM CST Mon Jan 2 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...South winds 10 to 15 mph with gusts up to 35 mph 
  expected.

* WHERE...Tyler, Hardin, Northern Jasper and Northern Newton 
  Counties.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
450 
WWUS74 KLCH 022058
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
258 PM CST Mon Jan 2 2023

LAZ027-028-030>032-041>044-052>055-073-074-TXZ180-201-215-216-
259>262-030300-
/O.CON.KLCH.WI.Y.0001.000000T0000Z-230103T0300Z/
Vernon-Rapides-Beauregard-Allen-Evangeline-Calcasieu-
Jefferson Davis-Acadia-Lafayette-Vermilion-Iberia-St. Mary-
Lower St. Martin-West Cameron-East Cameron-Tyler-Hardin-Jefferson-
Orange-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, 
Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, 
Church Point, Richard, Lafayette, Abbeville, Intracoastal City, 
Meaux, Forked Island, Kaplan, New Iberia, Morgan City, 
Burns Point, Centerville, Franklin, Patterson, Berwick, 
Bayou Vista, Stephensville, Johnson Bayou, Hackberry, Grand Lake,
Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, 
Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville,
Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, 
Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, 
Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, 
Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, 
Evadale, and Deweyville
258 PM CST Mon Jan 2 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...South winds 15 to 20 mph with gusts up to 30 mph.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana and southeast Texas.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

78

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Jan 2, 6:01 AM CST, 53 minutes earlier.

Area forecast discussion, Jan 2, 6:01 AM CST, 53 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
601 AM CST Mon Jan 2 2023

...New AVIATION...

.SHORT TERM...
(Today through Wednesday night)
Issued at 410 AM CST Mon Jan 2 2023

A rather busy morning as fog extends from central Louisiana into
southeast Texas. Visibilities have range from one to two miles
with some locations dropping to around 100 yards or so. These
conditions will linger into the late morning hours before
dissipating. Winds are expected to pickup and become breezy as the
pressure gradient tightens ahead of a cold front that will move
through se Texas tmrw morning and through southern Louisiana
during the afternoon. A wind advisory may be needed to cover the
wind issue through tomorrow Tuesday. There is also potential that
a few storms may become severe with the main threat from winds
and hail with a slight to marginal chance for a few tornadoes
today into tomorrow. Look for rains this afternoon into tonight.

In addition... the ground remains wet and most of the rains that
are expected will runoff into creeks and low lying areas. This
will present the potential for flooding mainly around the lakes
region of southeast Texas and into central Louisiana. Rains to
draw to a close on Wednesday mrng timeframe although the cooler
air will build in during the day Wednesday.

&&

.LONG TERM...
(Thursday through Monday)
Issued at 410 AM CST Mon Jan 2 2023

Surface high pressure will become centered nearly overhead Thursday
with plenty of dry air through the column yielding clear skies,
gradually subsiding northwesterly flow, and temperatures very close
to climatological normals. The high will continue to slide east
along the northern gulf coast Friday gradually turning winds
easterly through the afternoon and then southeasterly by Friday
night. As the pressure gradient sharpens between the departing high
and a developing low along the lee side of rockies, increasing
southerly winds will lift a warm front north out of the gulf
Saturday increasing dewpoints by roughly ten degrees behind the
boundary.

There's a fairly large spread in guidance regarding the progression
of the aforementioned low and it's trailing frontal boundary in the
day 6-7 timeframe. The discrepancy appears to be largely associated
with the strength and northward extent of a surface high expected to
be centered near the big bend region of Florida. The ECMWF depicts a
less expansive ridge on the northern side thus allowing the cyclone
to progress nearly due east more or less intact and driving the
frontal boundary into the coastal waters. The operational GFS
depicts a more expansive ridge that slows down and stalls the front
further north across northern Louisiana. For now, the official
forecast is a blend somewhere between the two and will therefore
carry isolated PoPs Saturday and Sunday. While the details will
certainly work themselves out through the week, the general signal
is for a rather wet period over the weekend into early next week.

Jones

&&

.AVIATION...
(12Z TAFS)
Issued at 556 AM CST Mon Jan 2 2023

Ceilings and vsby has been bouncing around all night. This is
expected to continue through the morning hours. Look for the fog
to begin breaking towards the late morning hours as the winds
pickup and become gusty. Rains to move in later today and will
continue into the eve and ovrnght hours. The cause of all the
weather is the next system that is dropping straight down from
Canada and into the plain states.

&&

.MARINE...
Issued at 410 AM CST Mon Jan 2 2023

Small craft advisory through 6am tomorrow as the next cold frontal
system pushes across the coastal waters. Look for winds and seas
to remain elevated from the southeasterly around 20-25 kts and
gusty. Conditions will begin to improve late Tuesday into
Wednesday. Fog this morning will linger into the late morning
hours before dissipating a bit as winds will mix out the fog. Seas
will generally be 5-8 feet in the near/offshore waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  78  66  76  51 /  70  80  70  10
LCH  75  64  74  51 /  70  80  80  10
LFT  78  68  78  56 /  30  60  90  30
BPT  76  65  76  50 /  80  90  70   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until 10 AM CST this morning for LAZ027>033-
     041>045-052>055-073-074.

     Flood Watch from noon CST today through late tonight for LAZ027-
     028-030.

TX...Dense Fog Advisory until 10 AM CST this morning for TXZ215-216-
     261-262.

     Flood Watch from noon CST today through late tonight for TXZ180-
     201-215-216-259>262.

GM...Dense Fog Advisory until noon CST today for GMZ430-432-435-450-
     452-455.

     Small Craft Advisory until 6 AM CST Tuesday for GMZ450-452-455-
     470-472-475.

&&

SHORT TERM...19
LONG TERM....66
AVIATION...19
Hazardous weather outlook, Jan 2, 6:15 AM CST, 39 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
615 AM CST Mon Jan 2 2023

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
031215-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
615 AM CST Mon Jan 2 2023

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight
...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

Look for southerly winds picking up this morning and becoming
gusty. Rains will arrive from the northwest and move into se Texas
and then into srn Louisiana late this afternoon/ early evening
hours.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Tuesday will see more of the same there will be a chance for
severe weather with the main threat from winds... hail... and
isolated tornadoes. SPC has the region in a slight to marginal
risk for today into tomorrow. There is also a chance for flooding
as the ground remains saturated. There are numerous river
locations in flood and this will just continue to this problem for
the region.

.SPOTTER INFORMATION STATEMENT...

GMZ430-432-435-450-452-455-470-472-475-031215-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Coastal waters from Cameron LA to High Island TX from 20 to 60 NM-
Coastal waters from Intracoastal City to Cameron LA from 20 to
60 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA from 20 to 60 NM-
615 AM CST Mon Jan 2 2023

This Hazardous Weather Outlook is for portions of the Gulf of
Mexico and the coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and Tonight
Small Craft Advisory for today as southerly winds will remain
brisk and seas from 3 to 8 feet. A cold front is expected through
the region on Tuesday morning for southeast Texas with winds
shifting to the northwest.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Showers and thunderstorms will continue across the northern gulf
as the cold front pushes into southern Louisiana just after the
noon hour. Conditions improve on Wednesday.

.SPOTTER INFORMATION STATEMENT...

K. Kuyper

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 1:59 PM CSTTornado WarningLCHJasper, Tyler15 min
Jan 2, 4:36 PM CSTSpecial Weather StatementLCHJasper24 min
Jan 2, 5:01 PM CSTSpecial Weather StatementLCHNewton29 min

Nearby

Wind Advisories in Louisiana, 2023Wind Advisories in Texas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.